Wyoming, 2009Funnel Cloud in Wyoming, June 20, 2009
June 20, 2009 · NWS RIW · 1 event in 1 county or zone
A slow, north moving thunderstorm spawned a funnel cloud east of Casper which was seen by a large number of people.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow, north moving thunderstorm spawned a funnel cloud east of Casper which was seen by a large number of people.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 20, 2:44 PM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 20, 2:44 PM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT SAT JUN 20 2009
.SHORT TERM...TONIGHT THROUGH TUESDAY
A VIGOROUS SHORTWAVE TROUGH CONTINUES TO PUSH NORTHEAST OUT OF
THE GREAT BASIN TOWARDS THE FORECAST AREA...BUT APPEARS TO BE A
TAD SLOWER. WITH THE PRECIP/CLOUD COVER IN THE WARM CONVEYOR BELT OUT
RUNNING THE BEST LIFT ASSOCIATED WITH THE SHORTWAVE IN THE GREAT
BASIN...THE SEVERE THREAT APPEARS TO BE DIMINISHING...AS THE
INSTABILITY IS RELATIVELY WEAK. THERE COULD BE AN ISOLATED SEVERE
STORM...BUT WIDESPREAD SEVERE IS NO LONGER EXPECTED. KEPT POP
CHANCES ABOUT THE SAME...EXCEPT INCREASED THEM A BIT ACROSS THE
WEST/NORTH FOR THE SLOWER MOVEMENT OF SYSTEM.
WATER VAPOR IMAGERY SHOWS ANOTHER SHORTWAVE TROUGH CURRENTLY PUSHING
INTO NORTHERN CALIFORNIA. THIS SHORTWAVE WILL AFFECT THE AREA
SUNDAY AFTERNOON/NIGHT. INSTABILITY IS PROJECTED TO BE MORE
ROBUST...WITH LIFTED INDEXES BETWEEN -5 AND -7 OUT WEST WITH STEEP
LAPSE RATES. IN ADDITION...SOUTHWEST WYOMING WILL BE INFLUENCED BY
A LEFT EXIT REGION OF 80KT 250MB JET BY LATE AFTERNOON. WILL
MENTION POSSIBILITY OF SEVERE WEST/SOUTHWEST PARTS OF THE AREA.
ACTIVITY IS EXPECTED TO BE LESS WIDESPREAD THAN TODAY...BUT COULD
BE MORE INTENSE.
ON MONDAY AND TUESDAY...DRIER SOUTHWESTERLY FLOW WILL DOMINATE
THE AREA WITH NO SIGNIFICANT SHORTWAVES EXPECTED. A SHORTWAVE OVER
WASHINGTON ON MONDAY WILL PUSH EAST NORTHEAST ACROSS
MONTANA...REACHING SASKATCHEWAN/MANITOBA ON TUESDAY. THIS COULD
PUSH A WEAK COLD FRONT ACROSS THE NORTHWEST/NORTH MONDAY
NIGHT/TUESDAY. HIGH LEVEL TOTALS ARE GENERALLY 30 OR BELOW MONDAY
AND TUESDAY...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 0.4
AND 0.5...AND WEAK OR NEUTRAL INSTABILITY. SO ACTIVITY IS EXPECTED
TO DIURNALLY DRIVEN WITH ISOLATED TO LOCALLY SCATTERED CONVECTION
POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THE FRONT OVER
NORTHWEST/NORTH COULD HELP FOCUS ACTIVITY ON TUESDAY.
TEMPERATURES ON SUNDAY SHOULD BE SLIGHTLY COOLER MOST PLACES ON
SUNDAY...WITH EVER SO SLIGHT WARMING ON MONDAY...WITH MORE WARMER
TEMPS EXPECTED TUESDAY...WITH READINGS CLOSER TO NORMAL. THERE BE
A TIGHT GRADIENT OF 700MB TEMPS RANGING FROM 0C TO +4C NORTHWEST TO
+8C TO +11C SOUTHEAST...SUNDAY AND MONDAY ACROSS THE CWA.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
A STRONG SHORT WAVE SHOULD BREAK LOOSE FROM WESTERN TROUGH MONDAY
NIGHT PASSING EAST OF THE AREA BRINGING SHORT WAVE RIDGING OVER
WESTERN AND CENTRAL WYOMING. THIS WILL BRING DECREASED MOISTURE
AND INCREASED STABILITY TO THE AREA TUESDAY WITH A DECREASE IN
CLOUD COVER AND SHOWER/THUNDERSTORM ACTIVITY. WARMER TEMPERATURES
ARE EXPECTED WITH MORE SUNSHINE AND LESS PRECIPITATION. ISOLATED
SHOWERS AND THUNDERSTORMS SHOULD REMAIN A THREAT BUT SHOULD BE
SIGNIFICANTLY LESS THAN IN THE SUNDAY THROUGH MONDAY EVENING TIME
FRAME. WEDNESDAY AND THURSDAY...THE WESTERN U.S. UPPER LEVEL
TROUGH SHOULD REESTABLISH ITSELF AND AGAIN HAVE LARGE IMPACT ON
WEATHER ACROSS WESTERN AND CENTRAL WYOMING PROVIDING SUBTROPICAL
PACIFIC MOISTURE...SHORT WAVE ENERGY AND JET DYNAMICS THAT WILL
MAKE SHOWER AND THUNDERSTORM ACTIVITY INCREASE...ESPECIALLY IN AND
NEAR THE MOUNTAINS. CLOUD COVER AND PRECIPITATION SHOULD KEEP HIGH
TEMPERATURES NEAR TO BELOW NORMAL WITH MODERATE RELATIVE HUMIDITY.
LATE THURSDAY AND FRIDAY EXTENDED MODELS CONTINUE TO DIVERGE WITH
POTENTIAL PATTERN CHANGE WITH DRY WARM UPPER LEVEL RIDGE BUILDING
AND WESTERN U.S. TROUGH RETROGRADING WEST OFF THE COAST. THE ECMWF
IS THE STRONGEST WHILE GFS WANTS TO HOLD ONTO PATTERN A LITTLE
LONGER BEFORE BUILDING RIDGE BEYOND EXTENDED FORECAST PERIOD.
CONFIDENCE IN FORECAST DECREASES SIGNIFICANTLY BECAUSE OF THE
POTENTIAL PATTERN CHANGE...WHICH COULD OCCUR EARLIER AS WELL AS
LATER. CLIMATOLOGY INDICATES PATTERN CHANGE THE END OF JUNE...THE
QUESTION IS DO THE MODELS CHANGE THE PATTERN DUE TO CLIMATOLOGICAL
INFLUENCES OR BECAUSE THEY FORECAST THE SAME PATTERN CHANGE
INDEPENDENTLY? WOULD EXPECT THE PATTERN WILL CHANGE BUT HAVE LOWER
CONFIDENCE ON PINPOINTING THE DAY IT WILL OCCUR. OVERALL FRIDAY
THROUGH SATURDAY SHOULD SEE WARMER...NEAR NORMAL TO SLIGHTLY
ABOVE NORMAL TEMPERATURES...LOWER HUMIDITY MORE SUNSHINE AND VERY
ISOLATED CONVECTION AT BEST.
&&
.AVIATION...
NUMEROUS AREAS OF MVFR CONDITIONS AND ISOLATED IFR CONDITIONS CAN BE
EXPECTED FROM NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS
WESTERN AND NORTHERN WYOMING THIS EVENING WITH WIDESPREAD SHOWERS
LINGERING THROUGH SUNRISE SUNDAY MORNING AS A WEATHER DISTURBANCE
TRACKS NORTHEAST FROM NEVADA TO WYOMING TONIGHT. SCATTERED MVFR
CONDITIONS CAN BE EXPECTED ELSEWHERE WHERE FEWER STORMS ARE
EXPECTED. ANOTHER WEATHER DISTURBANCE TRACKING NORTHEAST FROM THE
GREAT BASIN WILL DELIVER ANOTHER ROUND OF THUNDERSTORMS TO THE AREA
SUNDAY WITH THE STRONGEST THUNDERSTORMS EXPECTED OVER WESTERN
WYOMING SUNDAY AFTERNOON. THESE STORMS WILL PRODUCE SCATTERED MVFR
CONDITIONS ALONG WITH ISOLATED IFR CONDITIONS...ESPECIALLY OVER
WESTERN WYOMING WHERE STRONG WINDS AND SMALL HAIL ARE LIKELY WITH
SOME OF THE THUNDERSTORMS. AREAS OF INCREASING SOUTHWEST WINDS OF 15
TO 30 MPH ARE EXPECTED EAST OF THE CONTINENTAL DIVIDE AND SOUTH OF
THE OWL CREEK MOUNTAINS BY SUNDAY AFTERNOON.
&&
.FIRE WEATHER...
A POTENT STORM SYSTEM...WILL GIVE THE WEST NUMEROUS SHOWERS AND
THUNDERSTORMS TONIGHT...WITH MORE ISOLATED TO SCATTERED ACTIVITY
EAST OF THE DIVIDE. GOOD CHANCE FOR WETTING RAINS FROM THIS
AFTERNOON/EVENING ACTIVITY WEST OF THE DIVIDE. THIS SYSTEM WILL
PULL OUT LATE TONIGHT...WITH ANOTHER SYSTEM AFFECTING THE AREA
SUNDAY AFTERNOON AND NIGHT. THE CONVECTION IS EXPECTED TO LESS
WIDESPREAD...BUT COULD BE MORE INTENSE...ESPECIALLY OUT WEST.
AFTER SUNDAY...EXPECT DRIER CONDITIONS MONDAY AND TUESDAY WITH
ONLY ISOLATED TO LOCALLY SCATTERED DIURNAL CONVECTION.
MINIMUM RELATIVE HUMIDITY WILL GENERALLY BE BETWEEN 15 AND 25
PERCENT OVER THE LOWER ELEVATIONS MONDAY AND TUESDAY. SMOKE
DISPERSION WILL BE GENERALLY GOOD/EXCELLENT SUNDAY THROUGH TUESDAY
WITH GOOD SOUTHWEST FLOW AND MIXING HEIGHTS.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...WM
LONG TERM...C.BAKER
AVIATION...LIPSON
FIRE WEATHER...WM
Hazardous weather outlook, Jun 20, 2:26 PM MST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT SAT JUN 20 2009
WYZ001>020-022>030-211200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
326 PM MDT SAT JUN 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING
ACROSS WESTERN WYOMING THIS AFTERNOON INTO THIS EVENING...WITH
ISOLATED TO SCATTERED ACTIVITY EAST OF THE DIVIDE. STRONGER
THUNDERSTORMS ACROSS THE REGION...WILL BE CAPABLE OF PRODUCING
CONTINUOUS LIGHTNING...BRIEF HEAVY RAINFALL...SMALL HAIL AND GUSTY
WINDS AROUND 45 MPH. IN ADDITION...REPEATED VERY HEAVY RAINFALL COULD
OCCUR...ESPECIALLY WEST OF THE DIVIDE...WHICH COULD CAUSE SOME
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL
AFFECT THE REGION SUNDAY AFTERNOON AND EVENING. THE BEST
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS WEST AND
SOUTHWEST WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 20, 4:29 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT SAT JUN 20 2009
WYZ015>018-210015-
LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER
MOUNTAINS EAST-
529 PM MDT SAT JUN 20 2009
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR FORT WASHAKIE...MOVING NORTHEAST
AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THESE STORMS WILL TRACK ACROSS PORTIONS OF HIGHWAY 26 BETWEEN
CROWHEART AND KINNEAR BY 6 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LIPSON
Special weather statement, Jun 20, 4:32 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT SAT JUN 20 2009
WYZ005>007-210015-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-SOUTHWEST
BIG HORN BASIN-
532 PM MDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS AND WASHAKIE COUNTIES
UNTIL 615 PM MDT...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR THERMOPOLIS...MOVING NORTH AT 20 MPH.
PEA SIZE HAIL...HEAVY RAIN...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THESE STORMS AS THEY MOVE NORTH.
RESIDENTS IN CENTRAL HOT SPRINGS AND WESTERN WASHAKIE COUNTIES...
INCLUDING THE LOCATIONS OF THERMOPOLIS...U.S. HWY 20/789 MILE MARKER
130 AND HWY JCT 170 AND 120...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
AR
Special weather statement, Jun 20, 4:47 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
547 PM MDT SAT JUN 20 2009
WYZ005-007-017-210030-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-WIND RIVER
BASIN-
547 PM MDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES
UNTIL 630 PM MDT...
AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF STATE HWY 134 MILE MARKER 20...
OR 28 MILES SOUTHWEST OF THERMOPOLIS AND 20 MILES NORTH OF PAVILLION...MOVING
NORTH AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LIPSON
Special weather statement, Jun 20, 4:49 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
549 PM MDT SAT JUN 20 2009
WYZ002-003-210030-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
549 PM MDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 630 PM MDT...
AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW THUNDERSTORMS 11 MILES SOUTHWEST OF BUFFALO BILL STATE
PARK...OR 17 MILES SOUTHWEST OF CODY...MOVING NORTH AT 25 MPH.
PEA SIZE HAIL...BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS
RESIDENTS IN CENTRAL PARK COUNTY...INCLUDING THE LOCATIONS OF BUFFALO
BILL STATE PARK AND HWY 14/16/20 MILE MARKER 40...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
AR
Special weather statement, Jun 20, 4:55 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
555 PM MDT SAT JUN 20 2009
WYZ005-006-210045-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
555 PM MDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS AND WASHAKIE COUNTIES
UNTIL 645 PM MDT...
AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF THERMOPOLIS...MOVING NORTH
AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED 12 MILES SOUTHWEST OF
WORLAND. THIS STORM WAS MOVING NORTH AT 25 MPH.
HEAVY RAIN...PEA SIZE HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
RESIDENTS IN CENTRAL HOT SPRINGS AND WESTERN WASHAKIE
COUNTIES...INCLUDING THE TOWNS OF KIRBY...WINCHESTER AND WORLAND...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
AR
Special weather statement, Jun 20, 5:21 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT SAT JUN 20 2009
WYZ006-210100-
SOUTHEAST BIG HORN BASIN-
621 PM MDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR WASHAKIE COUNTY UNTIL 700 PM
MDT...
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 20/789 MILE MARKER 160...OR 8 MILES
SOUTHWEST OF WORLAND...MOVING NORTH AT 25 MPH. ANOTHER STRONG STORM
WAS LOCATED 16 MILES WEST OF WORLAND...MOVING NORTH AT 25 MPH.
HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE
WITH THIS STORM...ALONG WITH FREQUENT LIGHTNING.
RESIDENTS IN NORTH AND NORTHWEST WASHAKIE COUNTY...INCLUDING THE
LOCATION OF STATE HIGHWAY 431 MILE MARKERS 1 TO 20...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
AR
Funnel Cloud, Natrona
- When
- June 20, 5:30 PM MST to 5:45 PM MST
- Where
- Natrona County, 4.77 mi S of Fry to 2.12 mi S of Fry
- Reported by
- Emergency Manager
- Coordinates
- 42.801, -106.085
Numerous reports of a funnel cloud east of Casper were received and the funnel was widely photographed. The funnel lasted for upwards of 20 minutes and tracked into Converse County (see Storm Data Wyoming, Southeast for information on the final segment of this funnel cloud). Over 90 calls were received at Natrona County dispatch regarding the funnel cloud. Emergency management followed the funnel and parent thunderstorm to the Converse County line on Interstate 25.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 20, 20091 death · 3 injured · $515,000 · EF1 · 14 events
- Damaging Winds in Kentucky, June 20, 2009$173,000 · 65 kt wind · 8 events
- Tornadoes in Kansas, June 20, 2009$50,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 20, 2009$56,000 · 50 kt wind · 10 events
- Flash Flood in Pennsylvania, June 20, 2009$75,000 · 1 event
- Damaging Wind in Pennsylvania, June 20, 2009$50,000 · 50 kt wind · 1 event
- Tornadoes and Hail in Maryland, June 20, 2009EF1 · 6 events
- Damaging Winds in Tennessee, June 20, 2009$24,000 · 55 kt wind · 3 events
- Storm Surge in New York, June 20 to 21, 2009$16,000 · 3 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2009$1,000 · EF0 · 8 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, June 20, 200950 kt wind · 6 events
- Damaging Winds in Kentucky, June 20, 2009$5,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167637.